MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. HISTOLOCK RESECTION DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. HISTOLOCK RESECTION DEVICE
Model Number 00711117
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon investigation a steris senior product manager learned the customer used the histolock resection device for cold snaring (without electrocautery), which is contrary to the instructions for use.A forceps and snare were used to free the histolock, resulting in a short procedural delay.The instructions for use for the histolock resection device states the following warning information regarding correct use of device: "endoscopic polypectomy with electrosurgical snares should not be performed without a thorough understanding of the principles of electrosurgical energy.The electrosurgical unit should be set to the proper setting per the physician's request that will allow resection with controlled hemostasis.Attach the respective olympus style active cord to the snare's diathermic handle connection prior to excision of polyps or tissue.Avoid forcefully closing the snare (as evident by sheath collapsing or crushing), without adequate electrocoagulation which can cause bleeding, incomplete cutting, or snare incarceration around the polyp." it was noted the user facility used no electrocoagulation during procedure, likely attributing to the issue.The product specialist conducted in-service with the customer and counseled on the proper use of the histolock resection device, specifically instructing the customer that the histolock is not to be used for cold snaring.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that the histolock resection device got caught on tissue during a patient procedure.The patient procedure was successfully completed following a short delay.No report of injury.
 
Additional Manufacturer Narrative
Upon the return of the device the lot number has been identified (5639128).No additional issues have been reported.

Brand Name
HISTOLOCK RESECTION DEVICE
Common Device Name
RESECTION DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19184365
Report Number1528319-2024-00036
Device Sequence Number7431665
Product Code FDI
UDI-Device Identifier00724995182625
UDI-Public00724995182625
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711117
Device Catalogue Number00711117
Device Lot Number5639128
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown